NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jul 3, 2:46 PM CST, 57 minutes earlier.
Area forecast discussion, Jul 3, 2:46 PM CST, 57 minutes before
AREA FORECAST DISCUSSION
National Weather Service Sioux Falls SD
346 PM CDT Fri Jul 3 2020
.SHORT TERM...(This Evening through Saturday)
Issued at 338 PM CDT Fri Jul 3 2020
A weak boundary along the I-29 corridor will be the focus for
scattered showers and thunderstorms for the rest of this afternoon
and into the evening hours. The air mass will be supportive of a few
storms with lightning, small hail, gusty outflow winds, and brief
heavy rain, given CAPE in the 1500 to 2000 J/kg range. The lift
being produced by the weak weather system overhead is not expected
to cause widespread convection, but should be enough to continue to
overcome the capping inversion in a few places through sunset.
Forcing for ascent wanes with the setting sun, and skies clear
overnight. Temperatures remain mild with overnight lows in the upper
60s to low 70s.
Independence Day is looking dry for those in Sioux Falls, Sioux
City, and the surrounding areas. An upper level ridge over the
region strengthens slightly, suppressing any surface-based, diurnal-
heating lift. Temperatures will be warm, with highs in the upper 80s
and low 90s combined with mostly sunny skies.
.LONG TERM...(Saturday Night through Friday)
Issued at 338 PM CDT Fri Jul 3 2020
Temperatures remain warm with humid dew points in the upper 60s and
low 70s over the rest of the upcoming week. The ridge overhead this
weekend weakens with the jet stream slowly pushing southward causing
a more zonal flow pattern by Monday. Some models show a shortwave
moving through the region overnight into Tuesday morning, and this
looks to be the next chance for widespread rain and thunderstorms.
Wednesday is forecast to be the warmest day of the next week with
low to mid 90s due to enhanced mixing ahead of a larger weather
system moving eastward across the Canadian border. This system will
likely drape a cold front across the region Wednesday night. The
surface high behind this front is not overly strong; the air mass
moderates significantly as it moves southeastward down the High
Plains, so don't expect a lot of relief from the muggy warmth.
Another upper ridge builds next weekend keeping summery
conditions in place.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1237 PM CDT Fri Jul 3 2020
Light southeast winds prevail over the next 24 hours. Scattered
mid-level cumulus clouds are likely through the daytime hours,
decreasing in coverage overnight. Thunderstorms are unlikely, but
a few isolated storms could form along a weak boundary that
stretches down the I-29 corridor through KFSD. Lightning would be
the main threat with any storms that manage to form. Have kept
mention of TS out of the TAFs for the time being, given a less
than 20 percent of storms impacting any given location.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&
SHORT TERM...VandenBoogart
LONG TERM...VandenBoogart
AVIATION...VandenBoogart
Hazardous weather outlook, Jul 3, 2:50 PM CST, 53 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
350 PM CDT Fri Jul 3 2020
IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-042100-
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory-
Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-McCook-
Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton-
Union-
350 PM CDT Fri Jul 3 2020
This Hazardous Weather Outlook is for northwest Iowa, west central
Iowa, southwest Minnesota, northeast Nebraska, central South
Dakota, east central South Dakota, south central South Dakota and
southeast South Dakota.
.DAY ONE...This afternoon and tonight.
Scattered thunderstorms this afternoon and evening may bring brief
heavy rain, lightning, small hail, and gusty outflow winds.
Heat index values this afternoon will rise into the 90s, increasing
the potential for heat related illness. Those spending time outdoors
will need to take precautions, such as staying hydrated and taking
more frequent breaks.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Afternoon heat indices remain in the 90s Saturday into next week,
increasing the potential for heat related illnesses. Be sure to drink
plenty of fluids and take frequent breaks if working outside.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Special weather statement, Jul 3, 2:27 PM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Sioux Falls SD
327 PM CDT Fri Jul 3 2020
IAZ001-002-012-020-031-MNZ071-072-080-089-097-098-NEZ013-014-
SDZ039-040-054>056-061-062-066-067-069>071-040100-
Lyon-Osceola-Sioux-Plymouth-Woodbury-Lincoln-Murray-Nobles-
Pipestone-Rock-Dixon-Dakota-Kingsbury-Brookings-Miner-Lake-Moody-
McCook-Minnehaha-Turner-Yankton-Clay-Union-
Including the cities of Rock Rapids, George, Inwood, Larchwood,
Sibley, Sioux Center, Orange City, Rock Valley, Hawarden, Hull,
Le Mars, Sioux City, Tyler, Hendricks, Lake Benton, Ivanhoe,
Marshall, Slayton, Fulda, Worthington, Pipestone, Luverne,
Wakefield, Ponca, Allen, South Sioux City, De Smet, Arlington,
Lake Preston, Brookings, Howard, Madison, Orland, Flandreau,
Salem, Canistota, Bridgewater, Montrose, Sioux Falls, Parker,
Centerville, Marion, Viborg, Irene, Hurley, Chancellor, Canton,
Lennox, Tea, Harrisburg, Yankton, Vermillion, North Sioux City,
Beresford, Elk Point, Alcester, and Jefferson
327 PM CDT Fri Jul 3 2020
Isolated showers and thunderstorms along a weak boundary this
afternoon and early evening may be caple of producing weak funnel
clouds. These funnels are not expected to reach the ground, but if
they do, will be short lived. If you feel your safety is
threatened, please seek shelter.